Alert archive / Ohio / Flash Flood Warnings in 2006

Flash Flood Warning 27, NWS Cleveland, OH

June 26, 2006Summit County, Ohio

NWS Cleveland, OH issued this flash flood warning at Jun 26, 2006, 3:10 PM EDT for Summit County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2006, 3:10 PM EDT (19:10 UTC)
Expired
Jun 26, 2006, 6:15 PM EDT
In force
3 hr
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Summit County, OH

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCLE 261912
FFWCLE
OHC153-262215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT MON JUN 26 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SUMMIT COUNTY IN NORTHEAST OHIO

* UNTIL 615 PM EDT

* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THIS      
  THUNDERSTORM WAS OVER MONTROSE AND WAS DRIFTING NORTH AT 5 MPH.    
  RADAR INDICATED THAT 1.5 TO 1.75 INCHES OF RAIN HAS FALLEN OVER    
  THIS AREA SINCE 2 PM. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES 
  IS POSSIBLE OVER MONTROSE...RICHFIELD AND PENINSULA AREAS IN THE   
  NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED               
  MONTROSE...RICHFIELD...PENINSULA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 4115 8165 4127 8165 4127 8156 4128 8155
      4134 8158 4134 8142 4134 8142 4115 8155
      4114 8156

$$

MRD
2 follow-up statements
000 
WGUS71 KCLE 262036
FFSCLE

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
435 PM EDT MON JUN 26 2006

OHC153-262215-
SUMMIT OH-
435 PM EDT MON JUN 26 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR 
SUMMIT COUNTY...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. SINCE 2 PM...DOPPLER 
RADAR INDICATED THAT 3 INCHES OF RAIN FELL IN THE MONTROSE-GHENT 
AREA NEAR YELLOW CREEK. ALTHOUGH THE RAIN HAS DIMINISHED...UP TO AN 
ADDITIONAL HALF OF AN INCH OF RAIN IS POSSIBLE IN THE AREA THROUGH 6 
PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED MONTROSE AND 
GHENT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES ESPECIALLY NEAR YELLOW 
CREEK IN MONTROSE AND GHENT. DO NOT DRIVE YOUR CAR THROUGH FLOODED 
ROADS.

LAT...LON 4115 8165 4127 8165 4127 8156 4128 8155
      4134 8158 4134 8142 4134 8142 4115 8155
      4114 8156

$$

MRD
000 
WGUS71 KCLE 262217
FFSCLE

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
615 PM EDT MON JUN 26 2006

OHC153-262225-
SUMMIT OH-
615 PM EDT MON JUN 26 2006

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL SUMMIT
COUNTY...

THE HEAVIER SHOWERS HAVE ENDED ACROSS THE COUNTY AT THIS 
TIME...THEREFORE THE FLOOD WARNING WILL BE ALLOWED TO EXPIRE.  

LAT...LON 4115 8165 4127 8165 4127 8156 4128 8155
      4134 8158 4134 8142 4134 8142 4115 8155
      4114 8156

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:06 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 26, 3:06 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
306 PM EDT MON JUN 26 2006

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
ANOTHER DAY OF DUELING WEATHER SYSTEMS ACROSS OHIO AND PA
TODAY...WITH AN INVERTED TROUGH TO THE EAST AND AN APPROACHING
SHORTWAVE TO THE WEST. EARLY AFTERNOON ANALYSIS CONTINUES TO DEPICT
AN INVERTED TROUGH ACROSS WESTERN PENNSYLVANIA WHILE WATER VAPOR
SATELLITE IMAGERY SHOWS A DEEPENING SHORTWAVE OVER ILLINOIS.  IN
BETWEEN RESIDED QUITE A CONTRAST IN WEATHER CONDITIONS...TOLEDO AND
FINDLAY SAW ONLY A FEW CLOUDS AND TEMPS IN THE LOWER 80S SO FAR
WHILE ERIE AND YOUNGSTOWN HAVE BARELY GOTTEN ABOVE 75 WITH EXTENSIVE
CLOUD COVER AND A FEW SHOWERS.  AS HAS BEEN THE CASE WITH THE LAST
SEVERAL FORECAST ISSUANCES...MAIN CONCERN IS ON POPS AS THESE TWO
SYSTEMS BEGIN TO INTERACT WITH EACH OTHER.

VERY SLOW MOVING NATURE OF THE TROUGH TO OUR EAST HAS RESULTED IN A
LOT LESS PRECIP ACROSS THE EAST THAN ADVERTISED YESTERDAY.  HOWEVER
REGIONAL RADAR MOSAIC AND LONG SATELLITE LOOP SHOWING THAT THE
TROUGH IS FINALLY BEGINNING TO MIGRATE WESTWARD WITH PRECIP ON THE
DOORSTEP OF THE EASTERN-MOST COUNTIES OF THE FORECAST AREA.  BOTH
THE GFS AND THE WRF ARE INDICATING BEST MOISTURE TRANSPORT AND
MOISTURE CONVERGENCE ACROSS CENTRAL PENNSYLVANIA OVERNIGHT AND
TOMORROW...LEADING ME TO BELIEVE THAT THE AXIS OF HEAVIEST RAINFALL
WILL REMAIN AT OR EAST OF INTERSTATE 77. DREW IN HIGHEST POPS IN
THIS AREA FOR TONIGHT AND TOMORROW WITH SCATTERED POPS FURTHER WEST
AWAY FROM THE TROUGH.  HAVE ALSO BEEN KEEPING AN EYE ON SOME POP-UP
SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS WESTERN
OHIO/SOUTHEAST MICHIGAN.  WILL MAKE MENTION OF THESE EARLY BUT WOULD
EXPECT THESE TO TAPER OFF FOLLOWING SUNSET.  ALSO WILL BE MAKING
MENTION OF PATCHY DENSE FOG TOWARD SUNRISE FOR THE WESTERN HALF OF
THE FORECAST AREA.  ALL BRANDS OF GUIDANCE INDICATING LIGHT WINDS
AND AMPLE LOW LEVEL MOISTURE WEST OF A CLEVELAND TO MANSFIELD
LINE...PATCHY FOG APPEARS WORTH AT LEAST A MENTION AT THIS POINT.

TROUGH WILL REMAIN BOTTLED UP ACROSS EXTREME EASTERN OHIO DURING THE
DAY TOMORROW AND WILL BE THE FOCUS FOR ADDITIONAL SHOWERS AND
THUNDERSTORMS.  SINCE AT THIS POINT IT DOESNT APPEAR THAT THE TROUGH
WILL RETROGRADE MUCH FURTHER WEST THAN PREVIOUSLY THOUGHT...WILL
MAINTAIN CURRENT FLASH FLOOD WATCH WITH NO MODIFICATIONS OR NEW
COUNTIES AT THIS POINT.  AS THE SHORTWAVE CURRENTLY OVER ILLINOIS
CONTINUES TO DIVE SOUTH TOMORROW AFTERNOON...INVERTED TROUGH SHOULD
GET PUSHED EASTWARD AND RETURN TO CENTRAL PENNSYLVANIA BY TOMORROW
EVENING. LOW CHANCE POPS TOMORROW EVENING ACROSS THE WESTERN HALF OF
THE FORECAST AREA WITH LIKELIES FURTHER EAST...EVENTUALLY TAPERING
DOWN TO LOW CHANCES EVERYWHERE AFTER MIDNIGHT.

WEDNESDAY REMAINS A BIT OF A MYSTERY AT THIS POINT BUT HAVE
ATTEMPTED TO INTRODUCE SOME TIMING INSTEAD OF BLANKETING THE ENTIRE
DAY WITH A CHANCE OF PRECIP.  WEAK SUBSIDENCE ON THE BACK SIDE OF
THE DEPARTING WAVE SHOULD ALLOW FOR A BREAK IN THE ACTION ACROSS THE
FORECAST AREA DURING THE FIRST HALF OF WEDNESDAY.  GFS SHOWING SOME
PRECIP OCCURRING 18Z ACROSS THE WESTERN ZONES BUT THIS LOOKS TO BE
FEEDBACK INDUCED.  MEANWHILE WRF VERY CONSERVATIVE IN ITS PRECIP
FORECAST...HOLDING OFF ON ANY MEASURABLE PRECIP UNTIL 21Z AND
CONFINING IT TO AREAS WEST OF CLEVELAND.  AT THIS POINT HAVE OPTED
TO GO WITH SLIGHT CHANCES THROUGH NOON ON WEDNESDAY AND CHANCE POPS
AFTER THAT AS A WAVE EJECTS AND MOVES IN FROM THE SOUTHWEST.  MUCH
LIKE TUESDAY NIGHT...SUBSIDENCE BEHIND THIS WAVE SHOULD ALLOW
CONDITIONS TO DRY OUT A LITTLE BIT GOING INTO THURSDAY MORNING.

AS FOR TEMPS...WIDESPREAD CLOUD COVER WILL LIKELY KEEP AFTERNOON
HIGHS SLIGHTLY BELOW NORMAL AND OVERNIGHT LOWS A FEW DEGREES ABOVE
NORMAL.  WEDNESDAY COULD BE ON THE WARM SIDE WITH HIGHS IN THE LOW
TO MID 80S IF WE SEE AS LONG OF A BREAK IN THE RAIN AS ADVERTISED.
IF STORMS DEVELOP BEFORE NOON...TEMPS WILL PROBABLY STRUGGLE TO
REACH 80.

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...
FORECAST FOR THE LATTER HALF OF THE WEEK INTO THE WEEKEND STILL
LOOKING RELATIVELY WET AND PROBLEMATIC...BUT AT THE VERY LEAST THE
GFS AND EUROPEAN ARE IN A LITTLE BETTER AGREEMENT TODAY IN THEIR
RESPECTIVE SOLUTIONS.  BOTH CONTINUE TO HANG ONTO THE EAST COAST
TROUGH/WEST RIDGE THROUGH SATURDAY BUT SHOW THE LOW MOVING EAST BY
SUNDAY.  THE ECMWF SHOWS A MORE ZONAL FLOW THAN THE GFS BY
SUNDAY...THIS IS SUPPORTED BY THE CANADIAN AS WELL.  MEANWHILE THE
00Z MREF WHICH HAS MAINTAINED THE BEST CONTINUITY AS OF LATE
CONTINUES TO HANG ONTO SOME WEAK TROUGHING THROUGH SUNDAY NIGHT. AT
THIS POINT THE FINER TIMING DETAILS HAVE YET TO BE RESOLVED BUT HAVE
GONE WITH SCATTERED SHOWERS AND THUNDERSTORMS ON THURSDAY AHEAD OF A
WEAK COLD FRONT AND HAVE COME DOWN TO VERY LOW CHANCE POPS THURSDAY
NIGHT BEHIND THE FRONT.  THERE MAY BE A BRIEF BREAK IN THE RAIN ON
FRIDAY AHEAD OF YET ANOTHER WEAK FRONT...WENT WITH LOW CHANCE POPS
NEAR TOLEDO AND FINDLAY BUT ONLY SLIGHT CHANCES FURTHER EAST.

SATURDAY WILL SEE ONE FINAL WAVE DROP SOUTH OUT OF MICHIGAN
SPREADING PRECIP FROM WEST TO EAST ACROSS THE FORECAST AREA.  THIS
WAVE SHOULD BE THE NECESSARY KICK TO MOVE THE STALLED UPPER LOW
EASTWARD AND OUT TO THE ATLANTIC COAST. WENT WITH LOW CHANCE POPS ON
SATURDAY BUT FROM SATURDAY NIGHT ONWARD WENT WITH SLIGHT CHANCES AND
WENT TOTALLY DRY BY MONDAY. MODELS STRUGGLING ON CONVERGING ON A
SINGLE SOLUTION FOR MONDAY BUT AT THIS POINT LOOKS LIKE PATTERN WILL
BECOME MORE ZONAL BY EARLY NEXT WEEK.

&&

.AVIATION(18Z-18Z)...
SOME SCT SHOWERS HAVE POPPED UP THIS AFTN DUE TO DAYTIME HEATING AND
A LITTLE MORE INSTABILITY THAT THE PREVIOUS MODELS FORECASTED. THE
CONVECTION IS EXPECTED TO REMAIN SCT AND GENERALLY EAST OF I-71...SO
ONLY VCSH IN THE TAFS FOR THE FIRST COUPLE OF HOURS. MORE WIDESPREAD
RAIN IS NOW APPROACHING ERN OH. EXPECT THIS SHIELD OF PCPN TO SPREAD
NWD LATER TODAY AND TONIGHT. CIGS AND VSBYS SHOULD LOWER WITH THE
PCPN TONIGHT...HOWEVER THE BEST CHANCE FOR IFR CONDITIONS MAY
ACTUALLY BE OVER WRN OH WHERE THERE A GOOD CHANCE FOR DENSE FOG WITH
PARTIAL CLEARING...HIGH DWPTS AND WK WINDS. WL THEREFORE BRING SITES
ALONG AND WEST OF I-71 TO IFR WITH SOME TEMPORARY LIFR CONDITIONS AT
FDY AND TOL AFT 09Z. THE SFC TROUGH SHIFTS WEST SLIGHTLY ON TUE MRNG
WHICH MAY BRING MORE PCPN INTO THE CLE AND MFD TERMINALS BY 12Z.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...FLASH FLOOD WATCH EXTREME EASTERN OHIO THIS AFTN THRU 4 PM TUE.
.PA...FLASH FLOOD WATCH THIS AFTN THRU 4 PM TUESDAY.

&&

SHORT TERM...LEINS
LONG TERM...LEINS
AVIATION...MRD
Hazardous weather outlook, Jun 26, 4:07 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
407 AM EDT MON JUN 26 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-270815-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
407 AM EDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE EXTREME EASTERN PORTION
OF THE FORECAST AREA THIS AFTERNOON AND TONIGHT. THE THUNDERSTORMS
WILL BE SLOW MOVING AND ENOUGH RAIN COULD FALL IN AN HOUR OR TWO TO
CAUSE FLOODING. OTHER PARTS OF NORTHEAST OHIO WILL HAVE TO BE
MONITORED AS THE GROUND IS SATURATED AND SLOW MOVING THUNDERSTORMS
COULD CAUSE PROBLEMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FLASH FLOOD WATCH CONTINUES INTO TUESDAY FOR THE EXTREME
EASTERN PORTION OF THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED.

LEZ142>149-162>169-270815-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
407 AM EDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:45 AM EDTFlash Flood WatchCLEAshtabula, Mahoning, Trumbull24 hr

Nearby

Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.